BC78F7D8-46EB-4743-A95D-68EDD177F4F3-753

TAHUAYO CROSSING EXPEDITION

 

 

STAFF SIZE REQUIRED:  4-6 Men Approx.

 

DESTINATION: Tamshiyacu - Tahuayo RCCA

LOCATION: Amazon Rainforest - Loreto Region

ARRIVAL/DEPARTURE CITY/COUNTRY: Iquitos - Perú

CLASSIFICATION OF ETHNIC GROUPS NEARBY: Permanent Contacted, and Integrated.

 

ACCOMMODATION: Tents/Mosquito Nets/Hammocks/Cabins

 

MAIN ACTIVITY: Fauna and Flora Exploration

OTHER IMPORTANT ACTIVITIES: Amazon Survival.

AVAILABLE MONTHS: January - November

BEST TRAVEL MONTHS: Mid May - Mid November

ADVANCE BOOKING CONDITIONS: 1 Month Mínimum

BOOKING PAYMENT CONDITIONS: 50% Required 

PAYMENT METHODS: All Major Credit Cards

REMAINING PAYMENT DEADLINE: Arrival Day in Iquitos

DEPARTURE DAYS: Any Day Of The Week

OR

The AMAZON CROSSING EXPEDITION 6 DAYS, compared to the 5-day expedition, we will add a full day of amazon survival if kept at the Moderate Level, and for travelers seeking for a Challenging Level we will have 3 minimum days of Basic Amazon Survival experience.

 

During this 6 days long expedition, participants will engage from medium to long  jungle hikes across the extensive and complex rainforest, with various activities focused on the search of wildlife, including camping in the middle of the jungle, fishing, relaxing days and more. 

 

Along this route groups will also get the chance to make multiple stops visiting and interacting with the people from different Amazonian villages, including the navigation of 5 different rivers; "Maranon",  "Ucayali", "Yarapa", "Tahuayo River". and with the crossing of the "Mighty Amazon River" at the very end.

 

VERY IMPORTANT NOTES:

  • ​BOOKING IN ADVANCE IS HIGHLY RECOMMENDED (for collection of personal information, government permissions to protected areas, logistical arrangements, exploration team assignments, English Speaking Guides availability, etc.).

  • We recommend travelers to be in Iquitos at least one day before the commencement of your expedition and minimum one full day after the end.

  • We Highly recommend packing a light rucksack of 10 kilos maximum for this expedition.

  • Travelers will be provided with an additional 5 kilos of gear approx. (tents, mosquito net, blankets, rubber boots, rain ponchos, machetes, and personal eating utensils).

    Travelers gear requirement: rucksack, hydration bladder, sleeping mat, and a hammock with net and tarp.

  • We advise each traveler who chooses this route to be in a decent physical condition, as they will be responsible for carrying their own equipment on each exploration hike through the primary jungle.

  • All activities are subject to change due to weather conditions at any time of the year. Main Rivers and tributary levels may vary and thus navigation times and excursions may need to be modified by your Guide’s discretion, this will not alter our motivation to make this trip the best as possible.

  • VISIT OUR FREQUENTLY ASKED QUESTIONS PAGE TO HELP YOU PREPARE BEFORE YOUR EXPEDITION.

 

ROUGH EXPEDITION DETAILS:

Note: In this particular route, when the water level of the Tahuayo River is at an average height, the navigation access upstream will open and give visitors an additional opportunity to reach a place of high jungle terrain, an exploration trip in small wooden canoes follow by a jungle hike that will last 2 days total going and returning into an interesting trip to a far away Clay Lick or best known as "Colpas" by the locals. The word “Colpa” derives from the "Quechua" Inca dialect, which means "Salty Land", where all different species of animals gather to lick and feed on its minerals (macaws, parrots, and mammals).    

GOOD NEWS FOR THE HIGHLY MOTIVATED TRAVELERS. The AMAZON EXPEDITIONERS Team could make the LEVEL OF DIFFICULTY of this short expedition go from MODERATE to CHALLENGING upon request, by simply reaching the Tahuayo River conducting either 2 or 3 Days Hike through the primary jungle during Day1, Day 2 and Day3,  instead of reaching it by crossing 2 connecting villages. To get the idea of this option during the first 3 days (see TAHUAYO CROSSING EXPEDITION 7 DAYS LONG).

 

 

DAY 0

  • Transportation from Iquitos Airport to Hotel.

 

 

DAY 1

08:00 Transportation from Hotel to Nauta City River Port (1.45 hrs.).

  • Navigation Starts on the Maranon River.

  • Lunch on board.

  • Quick stop by the confluence of (3) major rivers, Marañón, Ucayali and Amazon River, place where is best known as the beginning of the Amazon River.

  • Navigation will continue through the Ucayali River.

  • Navigation will change its course to enter the Yarapa River.

  • Observation of fauna and flora during river ride.

  • Arrival at Haldar Village.  

  • Hydration and equipment adjustment.

  • During The Flooded Season 30-45 minutes hike from Haldar Village to Jerusalem Village.

  • During The Dry Season an additional 1-2 hrs. of motorboat transfer from Ramon Castilla Village to reach Haldar Village, in addition to the 30-45 minutes hike to Jerusalem Village.

16:00 to 18:00 Arrival to Jerusalem Village.

  • Drop-off equipment and meet with local Villagers.

  • Transfer in wooden canoes on the Tahuayo River to settle for the night.

  • Assignment of cabins.

  • Swimming in the river upon arrival (optional).

  • Hand paddling trip in typical wooden canoes to place fish traps.  

18:00 to 20:00 Dinner shared with the exploration team.

  • Free time (resting, walking around camp, night fishing on site, etc.).

21:00 Night exploration trip in search of nocturnal animals (birds, rodents, reptiles, etc.).

  • Overnight at the AE Jungle Survival School/Guest House.

 

 

DAY 2

05:00 Canoe excursion upstream.

  • Appreciation of wildlife.

  • Inspection of fish traps. 

  • Group fishing.

08:00 Back to Camp to start a group preparation of breakfast. 

  • During this food preparation activity, participants will learn how to fix their own fish and prepare them for consumption along with other collected ingredients.

  • Breakfast will be shared with the exploration team once ready. 

  • Survival hike will start to spend the entire day Inside the woods.

 

The Following Basic Survival Activities will be Performed:

  • Search and establish a designated sleeping area.

  • Construction of personal primitive shelters  

  • Search for drinking water from the vineyards of the forest and other natural means for hydration purposes.

  • Identification and collection of fruits, vegetables, seeds, and insects fit for human consumption.

  • Improvisation of handmade traps to catch reptiles, and rodents at night.

  • Lunch preparation.

  • Construction of floating devices to escape from the jungle.

  • Dinner preparation.

  • Night exploration in search of nocturnal animals.

  • Overnight in the middle of the jungle.

  • Early inspection of traps.

  • Crossing of river with floating devices to reach camp.

 

 

DAY 3

08:00-09:00 Arrival at camp in floating devices.

09:00 Breakfast will be served.​

10:00 Jungle exploration.

  • Identification of medicine plants.

  • Identification of timber trees.

  • Search for bullet ants and other living creatures.

  • Search for giant trees.​

13:00 Back to the Camp for Lunch.

14:00 Departure to El Estirón Jungle Area, 2 hrs. river navigation.

  • Motorboats will be partially utilized to reach El Estiron, navigation down the river will be also performed rowing small wooden canoes, and with the main purpose of not scaring animals away. This silent navigation will increase our chances for wildlife encounters.

16:00-17:00 Arrival to El Estirón jungle area.

  • Preparation of camping area.

  • Set up camping tents..

  • Fire set up for preparation of Dinner.

  • Construction and placements of traps for birds and rodents. 

  • River trip to set up fish traps.

19:00 Dinner will be served.

21:00 Nocturnal river exploration in search of wildlife.

  • Overnight in Camping Tents.

 

DAY 4

05:00 Canoe excursion.

  • Appreciation of wildlife.

  • Inspection of fish traps.

  • Group fishing.

  • Inspection of bird and rodent traps.

08:00 Back to the camping site to start preparation for breakfast. 

  • Breakfast will be shared with the exploration team once ready. 

  • Jungle exploration in search for poisonous dart frogs.

12:00 Lunch served.

13:00 Departure to Amancio Jungle Area,  2-3 hrs. river navigation.

  • Rowing canoe trip en route to Amancio.

15:00 - 16:00 Arrival in Amancio.

  • Preparation of camping area.

  • Set up camping tents.

  • Fire set up for the preparation of Dinner.

  • Construction and placements of traps for birds and rodents. 

  • River trip to set up fish traps.

18:00 Dinner served.

20:00 Nocturnal river exploration in search of wildlife.

  • Overnight in Camping Tents.

 

 

DAY 5

05:00 Canoe excursion.

  • Appreciation of wildlife.

  • Inspection of rodent and bird traps.

08:00 Breakfast served. ​

  • Jungle exploration in search of wildlife.

12:00 Lunch served.

13:00 Departure to Tangarana jungle area 2-3 hrs. river exploration.

16:00 Arrival in Tangarana.

  • Hydration, adjustment of equipment, and hike to a remote Creek.

​ 

The two following options to overnight will be available upon arrival to Tangarana:

  • During the Dry Season, there will be 1 hr. hike through the depths of the jungle to camp near a very remote Creek called Yarina Creek and where participants will have the opportunity to see; many caimans, macaws, monkeys, the prehistoric hoatzin bird (Opisthocomus Hoazin), fishing for piranhas, and other especies.

  • During the Rainy Season, camping will take place at Tangarana, there will be no access to Yarina Creek due to the flooded jungle. Exploration activities will continue around the perimeter, such as the search for caimans and other nocturnal species, and if small caimans are found, the catch and release activity will be conducted for a detailed explanation of the type of species found.

 

18:00 - 19:00 Dinner prepared and served at the campsite. 

  • Overnight in Camping Tents..


 

DAY 6

05:00 Wildlife observation in and around Yarina Creek.

  • Piranha fishing.

  • 1 hr. hike back to Tangarana.

07:00 - 08:00 Breakfast will be served.

08:00 - 09:00 Navigation begins on the Tahuayo River en route to Tamshiyacu Town, along the Tamshiyacu-Tahuayo Regional Conservation Area.

  • During this relaxing river navigation, participants will make a unique getaway to meet the Amazon River.

  • Appreciation of fauna and flora with a stop in search of three toed sloths.

  • Quick stops in native villages if time permits (El Chino, Buena Esperanza, Santa Cruz and Huaysi).

  • Finally meeting and crossing the Amazon River.

13:00 - 14:00 Arrival in Tamshiyacu town.

  • Lunch in Tamshiyacu Town.

14:30 - 15:00 Speedboat to Iquitos City.​

  • 1 hr. river navigation to finish the crossing of the Amazon River.

16:00 - 17:00 Arrival to Iquitos river port.

  • Transfer to hotel and airport.

 

 

WHAT IS INCLUDED: Airport Transportation | Fluvial Transportation | Government Permits to Native Communities | Economic Support to Villages | All Meals During Expedition | Purified Water | Survival Lead Guide | Survival Assistant Guides | Emergency First Aid Kit With Anti-Ophidic Serum | Exploratory Gear (Tents, Blankets, Rubber Boots, Rain Ponchos, and Personal Eating Utensils).

 

WHAT IS NOT INCLUDED: Airfare to and from Iquitos | Personal Travel Insurance Hotel in Iquitos.